Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 15, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 22, 2014, 2:54 PM CDT for 19 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 23, 2014, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2014, 2:54 PM CDT (19:54 UTC)
- In effect from
- Apr 23, 2014, 9:00 AM CDT
- Expired
- Apr 23, 2014, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
All 25 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Fillmore County, NE, Franklin County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 13 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WWUS73 KGID 221954 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 254 PM CDT TUE APR 22 2014 ...WINDY ON WEDNESDAY... .STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH ARE EXPECTED ON WEDNESDAY IN A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT. KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087- 230400- /O.NEW.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD... BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER 254 PM CDT TUE APR 22 2014 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. * TIMING...WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG THROUGH THE DAY. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FAY
4 follow-up statements
905 WWUS73 KGID 230224 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 924 PM CDT TUE APR 22 2014 ...WINDY ON WEDNESDAY... .STRONG SOUTH WINDS OF 25 TO 35 MPH AND GUSTS OF 45 MPH ARE EXPECTED ON WEDNESDAY IN A TIGHT PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT. KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087- 231030- /O.CON.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD... BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER 924 PM CDT TUE APR 22 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY. * TIMING...WINDS WILL INCREASE WEDNESDAY MORNING AND REMAIN STRONG THROUGH THE DAY. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS.| PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
827 WWUS73 KGID 230924 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 424 AM CDT WED APR 23 2014 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087- 231800- /O.CON.KGID.WI.Y.0015.140423T1400Z-140424T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD... BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER 424 AM CDT WED APR 23 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH THE EARLY EVENING HOURS. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
892 WWUS73 KGID 231536 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1036 AM CDT WED APR 23 2014 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087- 240100- /O.CON.KGID.WI.Y.0015.000000T0000Z-140424T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD... BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER 1036 AM CDT WED APR 23 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...WINDS WILL REMAIN STRONG ALL DAY AND INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WINDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT AT TIMES DUE TO THE STRONG WINDS AND SUDDEN WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS73 KGID 240058 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT WED APR 23 2014 KSZ005>007-017>019-NEZ040-041-047>049-061>064-073>077-083>087- 240200- /O.EXP.KGID.WI.Y.0015.000000T0000Z-140424T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GREELEY-NANCE-HOWARD- MERRICK-POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY- FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... KENSINGTON...MANKATO...JEWELL...BURR OAK...PLAINVILLE... STOCKTON...OSBORNE...DOWNS...BELOIT...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...ST. PAUL...CENTRAL CITY... STROMSBURG...OSCEOLA...SHELBY...POLK...KEARNEY...GRAND ISLAND... AURORA...YORK...HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD... CLAY CENTER...EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT... ALMA...ORLEANS...FRANKLIN...CAMPBELL...HILDRETH...RED CLOUD... BLUE HILL...BLADEN...SUPERIOR...NELSON...HEBRON...DESHLER 758 PM CDT WED APR 23 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... AS A COLD FRONT CONTINUES PUSHING INTO THE AREA FROM THE NORTHWEST...THE STRONG SOUTHERLY WINDS FROM EARLIER TODAY AND THIS EVENING WILL CONTINUE A GRADUAL TRANSITION TO BREEZY NORTHWEST WINDS THROUGH THE OVERNIGHT HOURS. HOWEVER...THESE OVERNIGHT WIND SPEEDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA OF 30 MPH. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM CDT. PLEASE NOTE THAT PORTIONS OF NORTH CENTRAL KANSAS...ESPECIALLY SOUTH OF HIGHWAY 24...MAY STILL OBSERVE SUSTAINED SOUTH WINDS AROUND 25 MPH FOR A FEW MORE HOURS. $$ PFANNKUCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 22, 12:10 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 22, 12:10 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1210 PM CDT TUE APR 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM CDT TUE APR 22 2014 00Z UPPER AIR OBS AND MORE RECENT SATELLITE IMAGERY SHOWING NORTHWESTERLY FLOW IN PLACE ACROSS THE PLAINS...AS RIDGING REMAINS OVER THE ROCKIES...SET UP BETWEEN ONE TROUGH MOVING THROUGH THE MIDWEST REGION...AND ANOTHER MOVING ONTO THE WEST COAST. THIS IS KEEPING QUIET CONDITIONS IN PLACE ACROSS THE CWA...AND OUTSIDE A BIT OF CIRRUS SLIDING ACROSS WRN PORTIONS...SKIES ARE CLEAR. AT THE SURFACE...HIGH PRESSURE EXTENDS FROM WRN KS UP INTO SCENTRAL CANADA...KEEPING WINDS ON THE LIGHT AND AT TIMES VARIABLE SIDE ACROSS THE CWA. TEMPS EARLY THIS MORNING HAVE ALREADY GENERALLY COOLED INTO THE MID 30S TO MID 40S. DURING THE DAYTIME HOURS TODAY...HASNT BEEN ANY NOTABLE CHANGES WITH THE LATEST MODEL RUN...WITH DRY CONDITIONS REMAINING IN THE FORECAST. THE UPPER LEVEL RIDGE AXIS CURRENTLY JUST OFF TO THE WEST OF THE CWA WILL SIDE EAST TODAY AS THAT WEST COAST SYSTEM MOVES INLAND...AND BY THIS EVENING THE RIDGE AXIS EXTENDS RIGHT THROUGH THE PLAINS. THE LIGHT/VARIABLE WINDS WILL GRADUALLY GIVE WAY TO MORE S/SERLY WINDS BY MID MORNING...AS THE AREA OF SFC HIGH PRESSURE STARTS TO SLIDE EAST OF THE CWA...AND A TROUGH OF LOW PRESSURE BEGINS TO ORGANIZE ALONG THE HIGH PLAINS. THIS LOOKS TO RESULT IN ANOTHER BREEZY DAY...WITH SPEEDS ONCE AGAIN IN THE 15 TO 25 MPH RANGE...AND STRONGER GUSTS...AND THE HIGHER SPEEDS ARE EXPECTED ACROSS THE WRN HALF OF THE CWA...AS THE ERN HALF REMAINS CLOSER TO THE SFC RIDGE AXIS FURTHER INTO THE DAY. MAIN CHANGE MADE TO THE FORECAST TODAY WAS TO TREND BACK DEWPOINTS...A MOVE SUPPORTED BY GUIDANCE AND MOST MODELS. CURRENT DEWPOINTS ARE SITTING IN THE UPPER 20S/LOWER 30S...WITH A GRADUAL INCREASE /MAINLY THIS AFTERNOON/ AS THOSE WINDS TURN TO THE S/SE. CURRENTLY NOT EXPECTING A SIGNIFICANT INCREASE...WITH DEWPOINTS IN THE LOWER/MID 30S BY MID AFTERNOON. COMBINED WITH HIGH TEMPS FORECAST TO CLIMB INTO THE 70S ONCE AGAIN...THIS HAS RESULTED IN FORECAST RH VALUES FALLING INTO MAINLY THE 20 TO 25 PERCENT RANGE ACROSS THE CWA. WITH THE WINDS EXPECTED...WILL INSERT NEAR CRITICAL FIRE CONDITIONS IN THE HWO ACROSS SC NEB...AS CALLS TO PARTNERS YESTERDAY DETERMINED THE 1+ INCHES OF RAIN ACROSS PORTIONS OF OUR NC KS COUNTIES HAS RESULTED IN FUELS MORE UNFAVORABLE FOR FIRE GROWTH. DAY CREW WILL HAVE TO CLOSELY MONITOR TEMPS/DPTS THIS AFTERNOON...AS IT WOULDNT TAKE MUCH OF A CHANGE TO PUSH THINGS CLOSER TO CRITICAL LEVELS. THIS EVENING AND TONIGHT...LITTLE OVERALL CHANGE WITH THE SFC PATTERN ACROSS THE AREA WILL RESULT IN CONTINUED GUSTY S/SE WINDS ACROSS THE CWA. THE MAIN CONCERN FOR THIS TIME FRAME LIES WITH PRECIPITATION CHANCES. MODELS IN GOOD AGREEMENT SHOWING THE MAIN UPPER LEVEL SYSTEM CONTINUING TO MAKE ITS WAY EAST...BUT REMAINS OVER THE ROCKIES OVERNIGHT...WHILE A PIECE OF SHORTWAVE ENERGY EJECTED OUT AHEAD LOOKS TO CROSS THE REGION. THIS DISTURBANCE...COMBINED WITH INCREASED LIFT VIA A HEFTY S/SWRLY LLJ...IS EXPECTED TO BRING PRECIP CHANCES TO THE REGION...BUT MODELS EVEN THIS CLOSE VARY SOME ON THE LOCATION. THERE IS BETTER AGREEMENT KEEPING THE 00-06Z HOURS DRY...AND KEPT THE 06-12Z POPS ON THE LOWER SIDE...AS SOME MODELS HAVE THE BETTER CONVERGENCE ALONG THE JET OUTSIDE OF THE CWA. SHOULD ACTIVITY END UP DEVELOPING...COULD BE A FEW THUNDERSTORMS...BUT MODELS SHOWING PRETTY WEAK CAPE ACROSS THE REGION...SO KEPT THE THUNDER MENTION ISOLATED. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 339 AM CDT TUE APR 22 2014 WEDNESDAY IS THE MAIN FOCUS FOR THIS PERIOD. GOOD AGREEMENT AMONG MODELS PUSHING A DRY LINE FEATURE EAST ACROSS THE FORECAST AREA WEDNESDAY EVENING. WITH A MODERATELY UNSTABLE AIRMASS AHEAD OF THE DRY LINE...AND INCREASING WIND SHEAR...ALL MODELS BREAK OUT WIDESPREAD SHOWER/STORM ACTIVITY ALONG THE FRONTAL PUSH AS EVENING APPROACHES. THERE IS ALSO STRONG LIFT ASSOCIATED WAVE MOVING EAST ON THE BOTTOM SIDE OF UPPER LEVEL LOW PRESSURE TO THE NORTH. HAVE SOME CONCERNS ABOUT LOW LEVEL MOISTURE BEING OVERDONE WITH SURFACE DEWPOINTS IN THE MIDDLE AND UPPER 50S. JUST NOT SURE THAT MUCH MOISTURE WILL BE REALIZED /ALA LAST WEEKEND/. EXPECTING MUCH OF THE INITIAL STORM DEVELOPMENT TO BE HIGH BASED IN NATURE BEFORE BECOMING BETTER ORGANIZED AS IT MOVES EAST. SUPERCELLS WILL BE SUPPORTED BY GOOD SHEAR. SOME CONCERN THINGS COULD QUICKLY WEAKEN WITH STABILIZING MID LEVEL LAPSE RATES BY 10 PM WEDNESDAY NIGHT. OVERALL...WITH THE AGREEMENT IN STORM FORMATION AMONG ALL MODELS... INCLUDING 4KM WRF...THE SLIGHT RISK FROM SPC IS ON TARGET AND THE POTENTIAL IS THERE FOR THE FIRST SEVERE WEATHER WATCH OF THE SEASON. THIS IS MOST LIKELY A SEVERE THUNDERSTORM WATCH WITH LARGE HAIL AND STRAIGHT LINE WINDS THE MAIN HAZARDS. EARLIER IN THE DAY...LINGER SHOWERS/ISOLATED STORMS FROM TUESDAY NIGHT WILL SLIDE EAST OF BY LATE MORNING. BELIEVE THERE WILL BE A BREAK IN PRECIPITATION FOR MUCH OF THE FORECAST AREA DURING THE MIDDAY/EARLY AFTERNOON HOURS PRIOR TO MAIN THUNDERSTORM DEVELOPMENT. ALSO...IT WILL WINDY WITH A TIGHT PRESSURE GRADIENT AND THINGS MAY APPROACH WIND ADVISORY LEVELS IN SOME SPOTS FOR A TIME. ON THURSDAY...MUCH DRIER AIR FILTERS INTO THE REGION ABOARD DOWN SLOPE WEST NORTHWEST WINDS. EXPECTED PLENTY OF SUN...GOOD MIXING... AND HAVE LOWERED SURFACE DEWPOINTS WITH THIS FAVORABLE DRIER PATTERN. CURRENT HAVE RELATIVE HUMIDITY VALUES IN THE 20-25% RANGE SO NEAR CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP AND WILL HAVE TO BE WATCHED CLOSE AS THE TIME NEARS. MAJOR SHIFT IN THE WEATHER BEGINS THIS WEEKEND AS THE CENTRAL PLAINS WILL BE INFLUENCES BY LARGE TROUGH AND COLDER AIR. LOOK FOR BELOW NORMAL TEMPERATURES BEGINNING SATURDAY AND CONTINUE WELL INTO NEXT WEEK. AS MENTIONED...AN UPPER LEVEL IS THE PRIMARY CULPRIT...BUT THE LOW IS FORECAST TO CUT OFF FROM MAIN FLOW BY GFS/ECMWF MODELS AS IT SLIDES UNDER AN OMEGA BLOCK TYPE HIGH PRESSURE IN CENTRAL CANADA. THE LONGER TERM MODELS ARE IN PRETTY GOOD AGREEMENT WITH THIS LARGE SYNOPTIC SCALE UPPER HEIGHT PATTERN. ONE THING ABOUT THIS PATTERN IS THE POTENTIAL FOR SOME DECENT PRECIPITATION ACCUMULATION OVER SEVERAL DAYS IN THE CENTRAL PLAINS. UNFORTUNATELY...ITS HARD TO REALLY PIN DOWN THE EXACT LOCATION GIVEN FORECASTING THE TIMING AND MOVEMENT OF THE UPPER LOW WILL BE MOST CHALLENGING DUE TO ITS CUT OFF NATURE. FOR NOW...WIDESPREAD 30-50 PERCENT PRECIPITATION CHANCES DOMINATE THE WEEKEND FORECAST WITH SUBSTANTIAL REFINEMENT TO COME LATER IN THE WEEK. AS MENTIONED...TEMPERATURES WILL SETTLE BELOW NORMAL ONCE THE COLDER AIR MOVES INTO THE AREA BY SATURDAY...AND REMAIN BELOW NORMAL PROBABLY THROUGH WEDNESDAY/THURSDAY OF NEXT WEEK. FROST/FREEZE CONCERNS MAY COME INTO PLAY AT THAT TIME. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1204 PM CDT TUE APR 22 2014 WIND IS THE MAIN FOCUS DURING THE TAF PERIOD. SOUTHEAST WINDS ARE ON THE INCREASE TODAY AND DURING THE AFTERNOON WIND GUSTS TO 25KTS ARE FORECAST. THE SOUTHERLY WINDS WILL REMAIN STEADY/GUSTY INTO THE OVERNIGHT HOURS AND WINDS WILL BE EVEN STRONGER ABOVE THE SURFACE AND INCLUDED SEVERAL HOURS WITH THE POTENTIAL FOR LLWS. ELEVATED TSTMS ARE ALSO POSSIBLE OVERNIGHT AND EARLY WEDNESDAY MORNING BUT CHCS ARE NOT GREAT ENOUGH TO INCLUDE IN THE TAF JUST YET. SOUTHERLY WINDS WILL BE EVEN STRONGER ON WEDNESDAY WITH GUSTS OVER 30KTS EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...MORITZ AVIATION...FAY
Hazardous weather outlook, Apr 22, 4:32 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 432 AM CDT TUE APR 22 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 432 AM CDT TUE APR 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS AFTERNOON AND EARLY EVENING...THE COMBINATION OF FAVORABLE FUELS...LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA. AFTER MIDNIGHT TONIGHT...A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED THUNDERSTORMS MAY LINGER OVER PARTS OF THE AREA EARLY WEDNESDAY MORNING...BUT THOSE STORMS SHOULD NOT BE SEVERE. BY LATE AFTERNOON WEDNESDAY...MOISTURE WILL SURGE NORTH RESULTING IN A MODERATELY UNSTABLE AIRMASS ACROSS THE OUTLOOK AREA. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO INITIALLY DEVELOP IN THE LATE AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA...MAINLY WEST OF HIGHWAY 281...AS A DRY LINE STARTS TO MOVE EAST. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND WIDESPREAD DURING THE EVENING HOURS AS THEY MARCH EAST. SUPPORTED BY STRENGTHENING WIND SHEAR...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. THE THUNDERSTORMS WILL MOVE EAST OF THE OUTLOOK AREA SHORTLY AFTER MIDNIGHT. ON THURSDAY...WESTERLY WINDS WILL USHER IN DRY AIR TO THE REGION...RESULTING IN LOW RELATIVE HUMIDITY VALUES ACROSS THE OUTLOOK AREA. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP DURING THE AFTERNOON HOURS. THUNDERSTORMS WILL BE BACK IN THE FORECAST FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.